Hail, Sioux
- When
- June 9, 8:05 PM CST to 8:15 PM CST
- Where
- Sioux County, Selfridge
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.033, -100.933
The hail covered the ground
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 9, 2:00 PM CST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SAT JUN 9 2001 TSTM THREAT MAIN FCST PRBLM. MODELS QUITE SMLR AT H5...BUT HAVE GENLY FLWD AVN. SGFNT SVR TSTM THREAT CONTS FOR CWA TNGT. 18Z BIS SOUNDING VERY MOIST AND UNSTABLE WI CAPE TO 2800 AND LI TO -8. CONVECTION IN NWRN ND SHUD CONT TO DVLP SEWD ALG INSTABILITY AXIS THAT EXTENDS TO SE OF BIS. DEWPTS TO 65F AND LI'S TO -8 ON MSAS. THIS APPEARS TO BE FOCUS POINT FOR SVR POTENTIAL AT THIS TIME. MORE WDSPRD CONVECTION WILL MOVE ACRS NRN PTNS CWA WI UPR LVL SYSTM. HWVR...INSTABILITY AND MSTR NOT QUITE AS HIGH. IN BETWEEN SYSTMS SUNDAY...WI ANTHR GUD CHC OF TSTMS SUN NITE AND INTO MON MRNG. HWVR...LESS POTENTIAL FOR SEVERE. IN THE LONGER TERM...SHORT BREAK FOR MONDAY BEFORE UPPER LEVEL TROF MOVS INTO THE NRN PLAINS AND CAMPS OUT THRU THU. WET CONDS WI BLO NORM TEMPS WILL COVER CWA. CONDS SHUD RETURN MORE TOWARD NORMAL BY iFRI/SAT NEXT WEEK. .BIS...NONE FORS
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
757 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 15 S RICHARDTON ND .75 INCH HAIL
06/09/01 STARK REPORTED BY COOPERATIVE
OBSERVER.
0725 PM HAZELTON ND WIND DAMAGE
06/09/01 EMMONS REPORTED BY STORM
SPOTTER. CAR FLIPPED
INTO DITCH. POWER LINES
DOWN.
0734 PM GLEN ULLIN ND 1 INCH HAIL
06/09/01 MORTON REPORTED BY STORM
SPOTTER.
0740 PM 14 N BURT ND 1.75 INCH HAIL
06/09/01 HETTINGER ARB OBSERVER.
0755 PM 15 N ELGIN ND .88 INCH HAIL
06/09/01 GRANT REPORTED BY STORM
SPOTTER.
NNNNZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
808 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM STANTON ND .75 INCH HAIL
06/09/01 MERCER REPORTED BY STORM
SPOTTER.
0725 PM CENTER ND .75 INCH HAIL
06/09/01 OLIVER REPORTED BY COOPERATIVE
OBSERVER.
0800 PM ELGIN ND 1 INCH HAIL
06/09/01 GRANT REPORTED BY HAM RADIO
OPERATOR.
NNNNZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
840 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM HAZELTON ND WIND DAMAGE
06/09/01 EMMONS SEVERAL TREES UPROOTED.
PEA TO MARBLE SIZE
HAIL. REPORTED BY
COOPERATIVE OBSERVER.
0826 PM WISHEK ND .75 INCH HAIL
06/09/01 MCINTOSH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0833 PM 6 SW FLASHER ND .75 INCH HAIL
06/09/01 MORTON REPORTED BY EMERGENCY
MANAGEMENT.
0836 PM 4 E (BIS)BISMARCK MUNI AR ND FUNNEL CLOUD
06/09/01 BURLEIGH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
POSSIBLE FUNNEL. NO
DEBRIS IN LINCOLN.
0838 PM 3 W ASHLEY ND .75 INCH HAIL
06/09/01 MCINTOSH REPORTED BY LAW
V ENFORCEMENT OFFICIAL.
NNNNNDZ003-011-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 840 PM CDT SAT JUN 9 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTH CENTRAL NORTH DAKOTA...WARD AND RENVILLE. NDZ019>021-033-041-044-100200- ADAMS-HETTINGER-MCLEAN-MERCER-OLIVER-STARK- INCLUDING THE CITIES OF BEULAH...DICKINSON...HETTINGER 840 PM CDT SATR JUN 9 2001 ...TORNADO WARNING CANCELLED... THE TORNADO WARNING HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN SOUTHWEST AND CENTRAL NORTH DAKOTA...MCCLEAN...MERCER... OLIVER...STARK...HETTINGER AND ADAMS. FORS
NDZ003-011-100200- SPECIAL WEATHER STATEMENT ...CORRECTION NATIONAL WEATHER SERVICE BISMARCK ND 845 PM CDT SAT JUN 9 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTH CENTRAL NORTH DAKOTA...WARD AND RENVILLE. NDZ019>021-033-041-044-100200- ADAMS-HETTINGER-MCLEAN-MERCER-OLIVER-STARK- INCLUDING THE CITIES OF BEULAH...DICKINSON...HETTINGER 845 PM CDT SAT JUN 9 2001 ...TORNADO WATCH CANCELLED... THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN SOUTHWEST AND CENTRAL NORTH DAKOTA...MCCLEAN...MERCER... OLIVER...STARK...HETTINGER AND ADAMS. FORS
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0753 PM NAPOLEON ND .75 INCH HAIL
06/09/01 LOGAN EVENT DURATION 25
MINUTES. REPORTED BY
COOPERATIVE OBSERVER.
0845 PM ASHLEY ND 1.75 INCH HAIL
06/09/01 MCINTOSH VERY STRONG WINDS.
REPORTED BY PUBLIC.
NNNNThe Bismarck radar (KBIS), 83 km away, was scanning. The volume nearest the first event began at 02:07 UTC.
1 hail. Local standard time, as filed.
The hail covered the ground
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246226.